MAUDE Adverse Event Report: MICROLINE SURGICAL INC TLS3 THERMAL LIGATING SHEARS CURVED JAW; ELECTROSURGICAL HANDPIECE, SINGLE-USE

MICROLINE SURGICAL INC TLS3 THERMAL LIGATING SHEARS CURVED JAW; ELECTROSURGICAL HANDPIECE, SINGLE-USE
Model Number 132-136D
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
There is a wire falling out during the operation.However, the hospital tested it and it's functioning normal (cutting and sealing).Doctor said it may have collateral damage if wire falling out.
 
Additional Manufacturer Narrative
At this time, msi is awaiting the device back so an investigation can be conducted.Once the investigation is complete and more details are available, a final adverse event report will be submitted.
 
Additional Manufacturer Narrative
Upon initial examination of the returned 132-136d unit, i could confirm that a wire was exposed outside of the jaws.When the unit was plugged into a working ups, the unit passed the pre-check, variable power check, and high power check per the steps outlined in ifu0033.This failure has been seen before, and a scar was issued to parker ((b)(4)).However, parker conducted an investigation and determined that they built the units with this issue per the work instruction.Additionally, they performed tensile testing on the jumper wire, and determined that the yield strength is much lower than that of the jaw assembly components, which could be why the frayed wire failure mode occurs.At this time, it is not considered a significant health hazard as when the wire fails, it does not detatch and fall into the patient.Therefore, a design change is not necessary at this time.
 
Event or Problem Description

Brand Name
TLS3 THERMAL LIGATING SHEARS CURVED JAW
Common Device Name
ELECTROSURGICAL HANDPIECE, SINGLE-USE
Manufacturer (Section D)
MICROLINE SURGICAL INC
50 dunham rd suite 1500
beverly MA 01915
Manufacturer (Section G)
PARKER HANNIFIN
blvd bellas artes
lote 12d manzana 22
beverly, tijuana 22444
MX   22444
Manufacturer Contact
scott marchand davis
50 dunham rd suite 1500
beverly, MA 01915
9789229810
MDR Report Key21800697
Report Number1223422-2025-00011
Device Sequence Number18220600
Product Code GEI
UDI-Device Identifier00811099011484
UDI-Public00811099011484
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K062257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number132-136D
Device Catalogue Number132-136D
Device Lot Number301085
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer04/08/2025
Initial Report FDA Received Date04/08/2025
Supplement Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown